Percolation of localized attack on complex networks

Shao, Shuai; Huang, Xuqing; Stanley, H. Eugene; Havlin, Shlomo
The robustness of complex networks against node failure and malicious attack has been of interest for decades, while most of the research has focused on random attack or hub-targeted attack. In many real-world scenarios, however, attacks are neither random nor hub-targeted, but localized, where a group of neighboring nodes in a network are attacked and fail. In this paper we develop a percolation framework to analytically and numerically study the robustness of complex networks against such localized attack. In particular, we investigate this robustness in Erd$\backslash$H{\{}o{\}}s-R$\backslash$'{\{}e{\}}nyi networks, random-regular networks, and scale-free networks. Our results provide insight into how to better protect networks, enhance cybersecurity, and facilitate the design of more robust infrastructures.
Research areas:
Year:
2015
Type of Publication:
Article
Keywords:
ErdosRenyi network; complex network; generating function; localized attack; percolation theory; robustness of network; scale-free network
Journal:
New Journal of Physics
Volume:
17
Number:
2
Pages:
23049
ISSN:
1367-2630
DOI:
10.1088/1367-2630/17/2/023049
Hits: 3664

We use cookies to improve our website and your experience when using it. Cookies used for the essential operation of this site have already been set. To find out more about the cookies we use and how to delete them, see our privacy policy.

  I accept cookies from this site.
EU Cookie Directive Module Information